MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 7.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 7.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number is: (b)(6).The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 0.014¿ 7.0mm x 15mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured during its third inflation at 12 atmospheres (atm) during a balloon pulmonary angioplasty procedure.It was replaced with a non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The aviator was inflated at 8 atm for 10 minutes during the initial inflation and at 10 atm for 10 minutes during its second inflation.The device will not be returned for analysis due to the hospital regulation.
 
Additional Manufacturer Narrative
A 0.014¿ 7.0mm x 15mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured during its third inflation at twelve atmospheres (atm) during a balloon pulmonary angioplasty procedure.It was replaced with a non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The aviator was inflated at eight atm for 10 minutes during the initial inflation and at 10 atm for 10 minutes during its second inflation.The device was not returned for evaluation due to the hospital regulation.A product history record (phr) review of lot 17733352 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 7.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10897743
Report Number9616099-2020-04083
Device Sequence Number16760593
Product Code LIT
UDI-Device Identifier20705032005934
UDI-Public20705032005934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number4247015W
Device Lot Number17733352
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1